Damp clammy skin. Neck and calf leak clear fluid when itched. Fever type symptoms. Spicy food can be felt just under skin. What is it please

I have this condition for at lease 6 months. I'm now on a course of steroids. My doctor says is eczema. But I have had exzema on my joints which I grew out of this condition affects my whole body

Before I was prescribed steroids by a specialist my left ankle would swell up. If I ate spicy food it would burn jus under my skin. If I tried to put cream on my skin it would flake and or crack. No matter what type oil based. Water based was fine like my jelly.

My skin would get these little blotches which would hurt not many but at specific points I think they may be at lymphnodes. I have hightened white blood cell count but no detectable infection I had also been on anti biotics which made no difference to my condition.

I can't go more than three days without steroids otherwise I get an all over body itching sensation which I cannot resist. I have tried removing certain foods from my diet but makes no difference. Even tried all fruit and still had the symptoms. Can anyone help please

3 Replies

oldestnewest
  • Hi aewen007, you really need to see your doctor. You may have another condition alongside your eczema, or your eczema has been confused with another condition. It can sometimes be difficult for a skin condition to be diagnosed via visual examination, and a skin biopsy is often necessary.

    There are numerous conditions that may be causing your symptoms - raised white cell count, and fever (e.g. neutrophilic dermatoses, erythema nodosum); irritation/burning sensation caused by spicy food (e.g. rosacea, any condition that causes facial skin rash or flushing); joint swelling (e.g. neutrophilic dermatoses, psoriatic arthritis); swollen lymph nodes (e.g. erythema nodosum, urticarial vasculitis, systemic lupus erythematosus); oozing fluid (eczema, gravitational eczema). *There are many more conditions that I haven't added to the list.

    Unfortunately, I know how difficult it can sometimes be to get a doctor to take your skin condition seriously. I really hope that you are able to get a proper diagnosis and treatment.

    All the best.

  • Hi aewen007, I agree with Shell567, you really have to nag your doctor, they just don't take skin conditions seriously enough sometimes.

    Whereabouts do you live? Options are so very different in some parts of the UK. Don't let them fob you off.

    I wish you well.

  • Please have a look at the website itsan.org, international topical steroid addiction network, and have a read and look at the photos. Some of what you are describing fits with topical steroid withdrawal, but you will have to decide for yourself. Im going through this myself, nine months in. Get back to me if you think it could be. Hope you've been getting some relief.

You may also like...